Kingston and area residents are being asked to take extreme caution when using drugs, as a toxic batch is circulating in Kingston, Frontenac, Lennox & Addington.
Beige/yellow-coloured drugs from toxicology reports over recent weeks indicate the presence of fentanyl in the local drug supply. As a result, overdoses may occur instantly and result in prolonged sedation and disorientation that can last for hours.
According to the health unit, since the beginning of the COVID-19 pandemic, the drug supply has become more contaminated and unpredictable. The health unit is warning the public that drugs of any colour can be contaminated.
KFL&A Public Health reminds drug users to not mix or use alone, and to always have a naloxone kit nearby. They add that when using, to practice social distancing and ensure someone is present who knows how to use a naloxone kit. If there is not someone present, the National Overdose Response Service is an anonymous 24/7 support line to call at 1-888-688-6677.
And if there is a medical emergency, the public health unit says to always call 9-1-1.